MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482317545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon was removing a screw, the tulip came off of the screw.The surgery was successfully completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, labelling review, risk assessment, complaint history review result: the customer reported event was confirmed via visual inspection.The surgery was completed successfully with no surgical delay.The device was returned in 2 pieces as the tulip head was disengaged from the screw shank.There was deformation on the bottom of the tulip head and on the head of the screw shank on one side of the implant.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was reported that the screw tulip disengaged as it was removed during a revision surgery to extend the construct up a level.The surgeon used the screwdriver and did not appear to apply excessive force nor was the angle difficult.Conclusion: the damage shown on the screw can be caused by applying off axis loading to the implant, such as bending the screw in one direction during removal.It is also possible that length of implantation played a role, as according to the ifu, "metallic implants can loosen, bend, fracture, corrode, migrate, cause pain or stress shield bone." it is possible the tulip head loosened over time during implantation and once force was applied to remove it, it disengaged.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7700459
Report Number3005525032-2018-00048
Device Sequence Number16344954
Product Code NKB
UDI-Device Identifier04546540562357
UDI-Public04546540562357
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482317545
Device Lot NumberA80217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1